Log in to post a reply
Mar 30, 2009 10:33AM
Mar 30, 2009 10:51AM
I took A/C 4 times every 2 weeks.
Nausea/vomiting for the first 3 days after each treatment. Weird metallic taste in mouth/ loss of appetite. The nausea always started the next morning after infusion.
Loss of the hair on my head. The eyebrows and eyelashes came out later with the Taxol. I used Revitalash for the lashes and 'Revitalash for the hair' to help regrow my hair. The hair on my head started to grow back after my 2nd week on Taxol. But then, after the third week on Taxol, out came the eyelashes and eyebrows.
Probiotics were available at my local natural foods store. Drink lots of water during and after the infusion. No vitamin C or multivites while on A/C since it messes with the effectiveness.
My nailbeds also turned dk purple. They say if you keep them in ice water during the infusion it helps minimize that. A lot of women on the boards also lost some of their nails after they darkened but I did not. I completed my A/C last September and my nails beds are still dark at the tips. The darkening, if you get it, will start at the moon of the nail, begin to cover the nail bed and then grow up towards the top of the nail bed. The pink will begin growing at the moon of the nailbed when it returns.
I took the steroids once. I threw them up and threw them out after that. Steroids do help you gain a bit of weight but they cut down on the nausea. They just didn't work for me.
I was tired a lot and ended up placing my 4 year old in full time day care, which she loved, so I ended up making that a permanent arrangement. I had found myself falling asleep when I should have been watching her......it just was not a safe situation for her.
I know plenty of women who kept working and did just fine.
Hope this info helps.
5/2008, IDC, 2cm, Stage II, Grade 3, 0/5 nodes, ER-/PR-, HER2-